Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 95, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 1, 2007, 5:16 AM CDT for Newton County, Missouri. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2007, 5:16 AM CDT (10:16 UTC)
- Expired
- Jun 1, 2007, 6:15 AM CDT
- In force
- 59 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Newton County, MO
The radar
The Springfield radar (KSGF), 94 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:14 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 011016
SVRSGF
MOC145-011115-
/O.NEW.KSGF.SV.W.0095.070601T1016Z-070601T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
516 AM CDT FRI JUN 1 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEWTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 615 AM CDT.
* AT 511 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
REDINGS MILL TO 12 MILES SOUTHWEST OF RACINE TO 23 MILES SOUTHWEST
OF RACINE...MOVING EAST AT 40 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LEAWOOD AND SHOAL CREEK DRIVE BY 525 AM CDT.
SAGINAW AND SILVER CREEK BY 530 AM CDT.
DIAMOND AND NEOSHO BY 540 AM CDT.
GRANBY BY 545 AM CDT.
FAIRVIEW BY 600 AM CDT.
THE TOWNS OF RACINE...REDINGS MILL...SHOAL CREEK ESTATES...CLIFF
VILLAGE...DENNIS ACRES...STARK CITY...RITCHEY...NEWTONIA AND
WENTWORTH ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS. THIS
ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 2 AND 9.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
LAT...LON 3705 9461 3684 9461 3677 9459 3676 9409
3685 9408 3706 9407
$$
LINDENBERG2 follow-up statements
000
WWUS53 KSGF 011102
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 AM CDT FRI JUN 1 2007
MOC145-011115-
/O.CON.KSGF.SV.W.0095.000000T0000Z-070601T1115Z/
NEWTON MO-
602 AM CDT FRI JUN 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR NEWTON COUNTY...
AT 559 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM RITCHEY TO 6 MILES
SOUTHWEST OF FAIRVIEW...MOVING EAST AT 35 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NEWTON
COUNTY...INCLUDING THE TOWN OF WENTWORTH. THIS ALSO INCLUDES
INTERSTATE 44 BETWEEN MILE MARKERS 2 AND 9.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
LAT...LON 3705 9461 3684 9461 3677 9459 3676 9409
3685 9408 3706 9407
$$
LINDENBERG000
WWUS53 KSGF 011115
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
616 AM CDT FRI JUN 1 2007
MOC145-011126-
/O.EXP.KSGF.SV.W.0095.000000T0000Z-070601T1115Z/
NEWTON MO-
616 AM CDT FRI JUN 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR NEWTON COUNTY EXPIRES AT 615
AM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3705 9461 3684 9461 3677 9459 3676 9409
3685 9408 3706 9407
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:06 AM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 1, 3:06 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 306 AM CDT FRI JUN 01 2007 .DISCUSSION... SEVERAL FORECAST CHALLENGES EXISTED IN TODAYS ANALYSIS. A LARGE COMPLEX OF CONVECTION WILL SWEEP ACROSS THE CWA THIS MORNING...AND TODAYS WEATHER WILL BE DEPENDENT UPON HOW THIS SYSTEM EVOLVES WITH TIME. A 35 - 50 KNOT LOW LEVEL JET CONTINUES TO PUMP COPIOUS AMOUNTS OF MOISTURE TRANSPORT INTO THE SYSTEM. WITH THE WELL ESTABLISHED COLD POOL MY INITIAL THINKING IS THAT GOOD AREAL COVERAGE IN MEASURABLE RAIN WILL OCCUR THROUGH THE MORNING HOURS. THERE ARE ALSO SOME INDICATIONS ON RADAR THAT A VORTICITY CENTER HAS DEVELOPED WITHIN THE COMPLEX...WHICH WILL ALSO BE A FOCUSING MECHANISM FOR CONVECTION TODAY AS IT TRACKS INTO SOUTHERN MISSOURI. HAVE YET TO DECIDE HOW WE WILL FOCUS POPS...SO THIS WILL BE A LAST MINUTE DECISION JUST PRIOR TO PACKAGE ISSUANCE TIME. THE KANSAS COLD FRONT FINALLY PUSHES INTO SOUTHWEST MISSOURI SATURDAY NIGHT...THEREFORE A VERY MOIST AND SOMEWHAT UNSTABLE AIRMASS WILL BE ANCHORED OVER THE CWA THROUGH SATURDAY. THIS ZONE OF BAROCLINICITY WILL BE A FOCUS FOR CONVECTION IN JUST ABOUT EVERY FORECAST PERIOD. THE LOW LEVEL AIRMASS FINALLY BEGINS TO DRY OUT SOME BY SUNDAY AS THE FRONT PUSHES SOUTH OF THE CWA. HOWEVER...MODELS INDICATE SEVERAL SHORTWAVES MIGRATING THROUGH THE NORTHWEST FLOW...WHICH WILL CAUSE PERIODS OF LIFT AND POSSIBLE RAIN INTO NEXT WORK WEEK. WHILE RAIN CHANCES WILL DECREASE...I CAN NOT COMPLETELY RULE THEM OUT...THEREFORE WILL HAVE AT LEAST A SLIGHT CHANCE GOING WITHIN THE GRIDS THROUGH WEDNESDAY. TEMPERATURES IN THE SHORT TERM WERE EXTREMELY CHALLENGING...AND WILL BE DEPENDENT UPON CLOUD COVER AND PRECIPITATION. LARGE DIFFERENCES EXISTED BETWEEN THE MAV AND MET GUIDANCE IN THIS AFTERNOONS MAX READINGS. NOT COMPLETELY KNOWING HOW TODAYS CONVECTIVE COMPLEX WILL EVOLVE...I TOOK A COMPROMISE BETWEEN THE TWO GUIDANCES. THE REST OF THE PERIODS I LEANED TOWARD THE WARMER MAV GUIDANCE. WOULD THINK THAT EVEN THE MAV MOS IS TOO COOL WITH OVERNIGHT LOWS THROUGH SATURDAY NIGHT. WITH THE MOIST AIRMASS...CLOUDS...AND PRECIP...OVERNIGHT READINGS MAY HANG IN THE UPPER 60S. CRAMER && .AVIATION... THUNDERSTORMS ACROSS KANSAS AND NORTHERN OKLAHOMA WILL SPREAD EAST INTO SOUTHWEST MISSOURI DURING THE EARLY MORNING HOURS. THE STORMS WILL LIKELY REACH JOPLIN AROUND 09Z AND SPRINGFIELD AROUND 11Z. GUSTY WINDS IN EXCESS OF 30 KTS AND MVFR VISIBILITIES AND CEILINGS WILL LIKELY ACCOMPANY THE CONVECTION. UNCERTAINTY INCREASES WITH TIME TO THE CONVERGE AND DURATION OF THE STORMS AND INCLUDED THUNDER IN THE VICINITY THROUGH THE PERIOD. WHILE THE CAVITY WILL DECREASE FRIDAY MORNING...ADDITIONAL DEVELOPMENT WILL BE POSSIBLE THROUGH THE DAY FRIDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 1, 4:27 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 427 AM CDT FRI JUN 1 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 427 AM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...HAIL UP TO THE SIZE OF QUARTERS...AND LOCALIZED AREAS OF FLASH FLOODING. AREAS AFFECTED AND TIMING: A LARGE COMPLEX OF THUNDERSTORMS WILL SWEEP ACROSS THE MISSOURI OZARKS REGION THIS MORNING. THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON. DISCUSSION: A COMPLEX OF THUNDERSTORMS WILL IMPACT THE REGION THIS MORNING...CAUSING MAINLY STRONG TO SEVERE WIND GUSTS. FREQUENT CLOUD TO GROUND LIGHTNING ALONG WITH LOCALIZED FLASH FLOODING WILL ALSO OCCUR. ADDITIONAL THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS DAYTIME HEATING CAUSING THE AIRMASS TO BECOME VERY UNSTABLE. SUFFICIENT WIND SHEAR WILL CAUSE THESE STORMS TO BECOME SEVERE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS INTO EARLY NEXT WEEK. FOR SATURDAY...A FRONTAL BOUNDARY IS EXPECTED TO STALL OUT OVER SOUTHERN MISSOURI...WHICH WILL BE A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT. ADDITIONAL SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY ON SATURDAY. FOR SUNDAY INTO TUESDAY...SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL TRACK OVER THE OZARKS. THESE FEATURES MAY CAUSE PERIODS OF ISOLATED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Jun 1, 4:46 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
446 AM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 AM HAIL 3 W WEST MINERAL 37.28N 94.98W
06/01/2007 E0.75 INCH CHEROKEE KS EMERGENCY MNGR
40 MPH WINDS ALSO REPORTED.
&&
SRUNNELSLocal storm report, Jun 1, 5:06 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
506 AM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM TSTM WND GST FORT SCOTT 37.84N 94.71W
06/01/2007 M60 MPH BOURBON KS AWOS
&&
HATCHLocal storm report, Jun 1, 5:12 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
512 AM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM TSTM WND DMG FORT SCOTT 37.84N 94.71W
06/01/2007 BOURBON KS LAW ENFORCEMENT
LARGE TREE DOWN.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:49 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 24 more | 41 hr |
| Jun 1, 4:29 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Vernon | 76 min |
| Jun 1, 4:51 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 54 min |
| Jun 1, 4:55 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 80 min |
| Jun 1, 4:58 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 62 min |
| Jun 1, 5:01 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 59 min |
| Jun 1, 5:05 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 25 min |
| Jun 1, 5:12 PM CDT | Flash Flood Warning | SGF | Taney | 6 hr |
| Jun 1, 5:16 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 47 min |
| Jun 1, 5:44 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 61 min |
| Jun 1, 5:59 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 61 min |
| Jun 1, 6:01 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| Jun 1, 6:08 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 67 min |
| Jun 1, 6:19 PM CDT | Flash Flood Warning | SGF | Dallas | 6 hr |
| Jun 1, 6:28 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 40 min |
| Jun 1, 6:39 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 66 min |
| Jun 1, 6:55 PM CDT | Flash Flood Warning | SGF | Camden | 6 hr |
| Jun 1, 6:58 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.